Top
20
Doctor insights on: Low Potassium And Heart Rate

Share
Dr. Madhu Kandarpa
1,323 doctors shared insights

Potassium (Definition)

Potassium is an essential electrolyte, important in the functioning of many organs including the heart, kidneys, muscles, nerves, and digestive system. Deficiency can be caused by diseases such as kidney failure, vomiting, and diarrhea, or by ...Read more


5

5
Getting irregular heartbeats on home BP monitor. Recent physical showed no issues. Is the potassium in Losartan 25mg causing this. Low heart rate 55. ?

Getting irregular heartbeats on home BP monitor. Recent physical showed no issues. Is the potassium in Losartan 25mg causing this. Low heart rate 55. ?

The accuracy of home: monitors to assess rhythm is poor at best in particular at slow heart rates. The potassium in Losartan is less than what you get in a glass of OJ. Irregular heart beats can only truly be assessed with electrocardiography not pressure pulsemetry. I would suggest you ignore the monitor and continue your losartan as prescribed. Alert your health care provider if you have rapid heart beats. ...Read more

6

6
Rapid heart rate during period. Low hemoglobin, low MCH and high rdw. Borderline normal mcv. Also had mildly low 3.3 potassium 7 weeks ago. I see dr tues, what type of anemia and safest way to treat?

Rapid heart rate during period. Low hemoglobin, low MCH and high rdw. Borderline normal mcv. Also had mildly low 3.3 potassium 7 weeks ago. I see dr tues, what type of anemia and safest way to treat?

You probably : Have iron deficiency anemia. Common causes are blood loss, lack iron on diet, pregnancy, inability to absorb iron due for example celiac disease. In your case blood loss due to possibly heavy period. I imaging endoscopy study negative. Treatment iron supplement. Iron studies also indicated if in doubt. All above can give you tachycardia and fatigue. But thyroid test indicated. ...Read more

See 2 more doctor answers
7

7
Could you have Vipoma w/ out diarrhea? I have had low pottasium, numbness, weakness, hot flashes, high vip test, temp paralysis, low heart rate, dehyd

Could you have Vipoma w/ out diarrhea? I have had low pottasium, numbness, weakness, hot flashes, high vip test, temp paralysis, low heart rate, dehyd

It comes and goes: VIP levels and diarrhea fluctuate. This is an uncommon condition best managed with a team approach. Adrenal insufficiency and other conditions that cause diarrhea have by now been excluded I would assume. You should have a good talk with your gastroenterologist about what to expect. ...Read more

See 1 more doctor answer
8

8
How can potassium chloride decrease heart rate?

How can potassium chloride decrease heart rate?

Potassium: Potassium is a crucial electrolyte for cardiac depolarization. Most of the potassium is intracellular. If the extracellular potassium increases it can slow the depolarization rate, severe hyperkalemia can kill reliably. ...Read more

10

10
My heart rate is 145bpm. I am 38yr old woman. I take high blood pressure medicine daily and potassium. Should I be concerned?

My heart rate is 145bpm. I am 38yr old woman.  I take high blood pressure medicine daily and potassium. Should I be concerned?

If this is your: resting pulse rate - it is high. Is this a one time pulse or do you regularly run this high at rest? If yes, please let your physician know. ...Read more

See 2 more doctor answers
11

11
Is a potassium level of 3.0 deadly and can it cause 155+ resting heart rate? i can not take supplement due to taking med that couteracts. thanks!

Get evaluated ASAP: Low potassium levels, or hypokalemia, can cause potential heart arrhythmias (uneven rhythms) and high heart rates. Also, muscle cramping and weakness. First issue is to get evaluated emergently if your heart rate is really that high as you may need to get potassium corrected other potential interventions. In long run, talk to your doctor about adjusting medications/close follow-up of potassiums ...Read more

12

12
Can potassium level of 3.0 cause severe dizziness, 155+ resting heart rate and trouble concentrating while having these symptoms? thanks!

Can potassium level of 3.0 cause severe dizziness,  155+ resting heart rate and trouble concentrating while having these symptoms? thanks!

Seek medical care: A resting heart rate of 155+ is very concerning. The potassium needs to be corrected. Seek medical attention immediately. The dizziness and difficulty concentrating are symptoms of cardiac problems. Please go to the ER. Do not attempt to drive yourself there! You need an EKG and medical work-up. ...Read more

13

13
I am a 60 year old male with average fitness. My blood pressureis 150/95 with a heart rate of 42-52. Last week, i passed out.I have some lightheadedness and I am constantly tired. Ihave had high potassium. What should I do?

See below: High BP - unlikely to cause symptoms low heart rate can cause symptoms- are you on beta blockers which are used for treatment of htn- these can decrease heart rate. High potassium has several causes - more information needed. Very high potassium level can also cause slow heart rate. ...Read more

See 3 more doctor answers
15

15
My daughter was in ER after a seizure. Her potassium was 2.8 & her heart rate was around 155.She's 14.We're waiting on EEG & MRI. What causes this?

Hard to say: The findings you list are not specific to a cause.The best people to answer your questions are those that have access to the full history, exam and all the test results. It is hard to wait & you usually go to a dark place expecting the worst.However, most cases will be a fixable problem. ...Read more

See 1 more doctor answer
16

16
15 yr old daughter has raised potassium 5.4mmol, more than once.Resting heart rate (95-110) dizzy, breathless, heart rate at 170 with mild exertion?

Endocrine problem?: Pediatric Causes of hyperkalemia and tachycardia are extensive and need an evaluation by a pediatrician. It may be as simple as dehydration or maybe as complex as a hormone disruption causing many metabolic derangements such as addisons disease or hyperthyroidism. ...Read more

18

18
Why is my heart rate staying low?

Why is my heart rate staying low?

Drug related : As i can see you are in metoprolol for htn. The most probable cause drug related. B-blockers like metoprolol decrease your hr. ...Read more

19

19
What will happen if your heart rate is too low?

What will happen if your heart rate is too low?

You die: Well, only if it's too low to support life! You mean pretty low but not that low. Some people tolerate a heart rate in the 40's or even 30's with no symptoms. Most often, when the heart rate is that low, one feels fatigue, dizziness, and may even have chest pain or pass out. A dangerously high potassium, thyroid disorder or too much of a medication might cause this. Some require a pacemaker. ...Read more

20

20
Is low heart rate a problem?

Is low heart rate a problem?

Possibly : If it causes symptoms of lightheadednes, dizziness, fatigue and /or low blood pressure. See your doctor. ...Read more

Heart Rate (Definition)

Heart rate is a measurement of the number of times a person's heart beats in one minute. Normal heart rates vary with a person's age and with excitement and exercise. Abnormal heart rates are too slow, too fast, and/or irregular (too much ...Read more


Dr. Clarence Grim
263 doctors shared insights

Hypokalemia (Definition)

Most labs will define normal as 3.5 to 5. Some may increase the upper limits to 5.2 but anything above 5.5 is clearly abnormal. Level below ...Read more